Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 274, NWS Shreveport, LA

June 13, 2003Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2003, 12:14 PM CDT for Sabine Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2003, 12:14 PM CDT (17:14 UTC)
Expired
Jun 13, 2003, 1:00 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Sabine Parish, LA

The radar

The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS54 KSHV 131714
SVRSHV
LAC085-131800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT FRI JUN 13 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 100 PM CDT

* AT 1212 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF ZWOLLE...OR
  ABOUT 16 MILES NORTHWEST OF MANY...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZWOLLE AT 1220 PM CDT
  7 MILES NORTH OF MANY AT 1235 PM CDT

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE READY TO ACT
QUICKLY.

TRUCKS AND OTHER HIGH PROFILE VEHICLES ARE SUSCEPTIBLE TO STRONG 
WIND...AND MAY BE BLOWN OFF OF THE ROAD. BOATERS SHOULD CLEAR
MUCH OF NORTHERN TOLEDO BEND LAKE AS WELL. 

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 100 PM CDT.

LAT...LON 3180 9379 3152 9373 3158 9338 3183 9351

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:35 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 13, 10:35 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT FRI JUN 13 2003

LINE OF SHOWERS AND TSTMS CURRENTLY MOVING THROUGH THE CENTRAL
PORTIONS OF THE CWA...SOON TO BE FOLLOWED BY OTHER LINE THAT WILL
MOVE INTO THE SOUTHWEST PART OF FORECAST AREA. RAINFALL FROM FIRST
LINE AROUND 1/2 INCH ON AVERAGE WITH WIND GUSTS 20 TO 25 KNOTS.
WILL UPDATE ZONES TO INCREASE POPS FOR AREAS THAT MAYBE AFFECTED BY
THE PRECIPITATION THIS AFTERNOON...MAINLY SOUTHERN MOST ZONES.
THE THICK CLOUD COVER WILL ALSO HOLD TEMPS DOWN...SO SOME
ADJUSTMENTS NEEDED. MESO HIGH ASSOCIATED WITH STORMS IS ALSO HAVING
A BIG AFFECT ON WINDS...SO WILL JUST GO VARIABLE IN SOME ZONES FOR
NOW.

.SHV...NONE.
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 14 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE
REGION...INCLUDING ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA.

A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS
TONIGHT...AND MORE WIDESPREAD SEVERE WEATHER IS POSSIBLE DURING THE
OVERNIGHT HOURS.  IN ADDITION HEAVY RAIN WILL ACCOMPANY THE STORMS
OVER EAST TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
FOUR STATE REGION FRIDAY AND SATURDAY. HUMID AND UNSTABLE
CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A
CHANCE OF THUNDERSTORMS OVER THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:02 PM CDTSevere Thunderstorm WarningSHVSabine58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.